Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Phoenix, AZ

July 30, 2012Imperial County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 30, 2012, 4:50 PM PDT for Imperial County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 4:50 PM PDT (23:50 UTC)
Expired
Jul 30, 2012, 5:30 PM PDT
In force
40 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Imperial County, CA

The radar

The Yuma radar (KYUX), 108 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS55 KPSR 302350
SVRPSR
CAC025-310030-
/O.NEW.KPSR.SV.W.0026.120730T2350Z-120731T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM PDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...PLASTER CITY...OCOTILLO...CALEXICO...

* UNTIL 530 PM PDT

* AT 449 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLASTER CITY...AND MOVING
  SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL   
CENTRO NAVAL AIRFIELD AND MT. SIGNAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3292 11585 3287 11565 3266 11546 3265 11548
      3263 11596 3278 11605
TIME...MOT...LOC 2350Z 321DEG 18KT 3277 11587

$$

WOODALL
2 follow-up statements
606 
WWUS55 KPSR 310003
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
503 PM MST MON JUL 30 2012

CAC025-310030-
/O.CON.KPSR.SV.W.0026.000000T0000Z-120731T0030Z/
IMPERIAL CA-
503 PM PDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT
FOR SOUTHWESTERN IMPERIAL COUNTY...

AT 500 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLASTER CITY...MOVING
SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL
CENTRO NAVAL AIRFIELD...SEELEY...MT. SIGNAL...HEBER AND CALEXICO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS......AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

&&

LAT...LON 3292 11585 3287 11565 3266 11546 3265 11548
      3263 11596 3278 11605
TIME...MOT...LOC 0002Z 321DEG 18KT 3272 11583

$$

WOODALL
517 
WWUS55 KPSR 310029
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM MST MON JUL 30 2012

CAC025-310034-
/O.EXP.KPSR.SV.W.0026.000000T0000Z-120731T0030Z/
IMPERIAL CA-
529 PM PDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN IMPERIAL COUNTY 
WILL EXPIRE AT 530 PM PDT...

AT 525 PM PDT...THE STORMS NEAR PLASTER CITY NO LONGER SHOWED A 
THREAT OF WINDS IN EXCESS OF 60 MPH.

EXTREMELY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS OF 40 MPH ARE 
STILL EXPECTED WITH THE STORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3292 11585 3287 11565 3266 11546 3265 11548
      3263 11596 3278 11605
TIME...MOT...LOC 0024Z 321DEG 18KT 3263 11575

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:25 PM PDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 30, 3:25 PM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
325 PM MST MON JUL 30 2012

.UPDATE...
UPDATED AVIATION AND FIRE WEATHER SECTIONS.

&&

.SYNOPSIS...
SUBSTANTIAL MONSOON MOISTURE COMBINED WITH A NEARLY STATIONARY
WEATHER DISTURBANCE NEAR THE LOWER COLORADO RIVER WILL LEAD TO
SOMEWHAT ABOVE NORMAL THUNDERSTORM CHANCES THROUGH TUESDAY...
PARTICULARLY OVER FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA WHERE
LOCALLY HEAVY RAIN IS LIKELY THIS AFTERNOON AND EVENING. RAINFALL
CHANCES WILL DECREASE WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE
STRENGTHENS OVER THE REGION. BELOW NORMAL HIGH TEMPERATURES ARE
EXPECTED EARLY THIS WEEK...BEFORE MODERATING TO NEAR AND SLIGHTLY
ABOVE AVERAGE VALUES BY THE END OF THE WEEK.

&&

.DISCUSSION...
AS EXPECTED...MOST ACTIVE WEATHER IS OCCURRING OVER FAR SOUTHEAST
CALIFORNIA AND FAR WESTERN ARIZONA THIS AFTERNOON...WHERE MOISTURE
RIDGE (PRECIPITABLE WATER AT OR JUST ABOVE 2 INCHES) COEXISTS WITH
DECENT INSTABILITY AND LOCATION OF QUASI STATIONARY MID-LEVEL
WEATHER DISTURBANCE. CONSEQUENTLY...SLOW-MOVING THUNDERSTORMS HAVE
DEVELOPED...AND WERE PRODUCING LOCALLY HEAVY RAIN. SPC MESOANALYSIS
INDICATES HIGHEST PRECIPITATION POTENTIAL WILL BE ALONG AND NEAR THE
LOWER COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING...AND
RADAR/SATELLITE ESTIMATES INDICATE 1-2 INCHES OF RAIN COULD FALL IN
LESS THAN AN HOUR WITH THE HEAVIEST STORMS. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THIS AREA THROUGH THE EVENING HOURS...PLEASE
REFER TO THE LATEST WATCHES/STATEMENTS/ADVISORIES/WARNINGS REGARDING
THIS SITUATION.

WEATHER IS MUCH QUIETER OVER SOUTH-CENTRAL AND SOUTHEAST ARIZONA...
WHERE DRIER AIR IS ADVECTING WEST FROM NEW MEXICO...STRONGER WIND
FIELD EXISTS...AND UPPER SUPPORT IS LACKING. NEAREST UPSTREAM
WEATHER DISTURBANCE...WELL DEFINED IN BOTH WV IMAGERY AND PV
FIELDS...WAS MOVING WEST ALONG THE SOUTHERN PERIPHERY OF THE STRONG
SOUTHERN PLAINS ANTICYCLONE...AND IT HAD HELPED TRIGGER
THUNDERSTORMS OVER WESTERN CHIHUAHUA AND FAR EASTERN SONORA. STORMS
WILL INCREASE OVER SONORA LATER TODAY AND THIS EVENING...AND IT IS
POSSIBLE THAT OUTFLOW FROM THOSE STORMS COULD TRIGGER SOME STORMS TO
OUR SOUTH THIS EVENING/TONIGHT...WITH OUTFLOW FROM THOSE STORMS
PUSHING NORTH ACROSS SOUTH-CENTRAL AZ LATER TONIGHT. BOTTOM
LINE...WILL HOLD ONTO SLIGHT CHANCE FOR STORMS OVER SOUTH-CENTRAL AZ
OVERNIGHT...WITH BEST CHANCE IN THE LATE EVENING. WILL NEED TO KEEP
A CLOSE EYE ON THIS SITUATION.

UPPER DISTURBANCE OVER LOWER COLORADO RIVER VALLEY THIS AFTERNOON
WILL MOVE EVER SO SLOWLY TOWARD THE NORTH DURING THE NEXT COUPLE OF
DAYS...AND REMAIN A FOCUS FOR CONVECTIVE ACTIVITY. AS SUCH...HIGHEST
POP TUESDAY WILL AGAIN BE OUT WEST...AND PROBABLY TO THE NORTHWEST
OF OUR FORECAST AREA. FORECAST FOR TUESDAY THROUGH THURSDAY WAS NOT
CHANGED MUCH FROM WHAT WAS INHERITED...IN PART DUE TO THE FACT THAT
THIS MORNING/S NUMERICAL GUIDANCE STRONGLY SUPPORTED INHERITED FCST
PACKAGE FOR THIS PERIOD. SO...SEE PREVIOUS DISCUSSION FOR FURTHER
DETAILS.

&&

.PREVIOUS DISCUSSION...
THE REMNANT QUASI-STATIONARY CIRCULATION CENTER SHOULD CONTINUE TO
SPIN OVER THE LOWER COLORADO RIVER VALLEY ON TUESDAY...WITH
THERMODYNAMIC PROFILES POTENTIALLY BETTER FOR MORE WIDESPREAD DEEP
CONVECTION. VARIOUS MESOSCALE PROCESSES COULD STILL CONTAMINATE THE
ATMOSPHERE...SO HAVE ONLY ADVERTISED HIGHER END CHANCE POPS DURING
THE LATE AFTERNOON...WITH THE BEST CHANCES APPEARING TO LIE INTO
PARTS OF NORTHWEST ARIZONA. ALSO HAVE CONTINUED THE TREND OF
TRIMMING POPS THROUGH THE EASTERN CWA WITH STRONGER RIDGING AND
DRIER AIR ADVECTING WESTWARD...THOUGH ANOTHER WAVE CURRENTLY SOUTH
OF BROWNSVILLE TX COULD STREAM NORTH ALONG THE HIGHER TERRAIN OF
CNTRL MEXICO AND INVIGORATE CONVECTION THROUGH FAR SERN
ARIZONA...MOVING TOWARDS THE FORECAST AREA.

THROUGH THE END OF THE WEEK...MODELS CONTINUE TO SHOW A BIFURCATED
RIDGE WITH THE HIGHEST H5 HEIGHTS OVER TEXAS ATTEMPTING TO
RETROGRADE INTO THE OLD HEIGHT WEAKNESS/INVERTED TROUGH OVER SRN
CALIFORNIA/NEVADA. ECMWF SOLUTIONS REMAIN CONSISTENT IN HOLDING THE
WEAKNESS IN THE HEIGHT FIELD AND RESIDUAL MOISTURE THROUGH THE
REGION AGAINST THE INFLUENCE OF THE RIDGE RETROGRESSION. THERE IS
LIMITED TO ALMOST NO ENSEMBLE SUPPORT FROM GFS AND CMC MEMBERS FOR
THIS TYPE OF OUTCOME...WITH CONSENSUS OUTPUT INDICATING STRONGER
RIDGING AND DRYING OVERTAKING THE REGION. THEREFORE...HAVE CONTINUED
TO TREND POPS DOWNWARD INTO THE END OF THE WEEK...WHILE PUSHING
TEMPERATURES UP TO AND SLIGHTLY ABOVE AVERAGE.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

STORM ACTIVITY OVER THE HIGHER TERRAIN TO THE EAST AND SOUTHEAST OF
THE PHOENIX AREA HAS BEEN SUPPRESSED THIS AFTERNOON. HOWEVER...AN
APPROACHING WEATHER DISTURBANCE MAY LEAD TO SOME LATE NIGHT STORM
DEVELOPMENT BUT CONFIDENCE TOO LOW TO INSERT TSRA IN THE TAFS.
OTHERWISE EXPECT STORMS TO STAY WELL WEST. WINDS WILL FAVOR
SOUTHERLY COMPONENT...FLUCTUATING BETWEEN SOUTH-SOUTHEAST AND
SOUTH-SOUTHWEST THROUGH 01Z BEFORE SETTLING BACK TO SOUTHEAST BY
03Z. STRONG OUTFLOW FROM DISTANT STORMS IS NOT ANTICIPATED BUT
CANNOT BE RULED OUT ENTIRELY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND
KBLH...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA AND THROUGH 04Z BEFORE BEGINNING TO
TAPER OFF. LOCAL CIGS 5KFT MSL AND VSBYS BLO 3SM +TSRA.
OTHERWISE...CONSIDERABLE MID TO HIGH CLOUDS THROUGH AT LEAST 12Z.
OUTFLOWS WILL LEAD TO ERRATIC SURFACE WIND PATTERNS BUT OTHERWISE
FAVOR EAST AND SOUTHEAST COMPONENTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
LOW GRADE MONSOON CONDITIONS ARE EXPECTED THE LATTER HALF OF THE
WEEK INTO EARLY NEXT WEEK. SLIGHT CHANCES OF THUNDERSTORMS WILL BE
LIMITED TO HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. NEAR
NORMAL TEMPERATURES CAN BE EXPECTED. HUMIDITIES WILL TREND DOWNWARD
THURSDAY WITH ONLY MINOR FLUCTUATIONS THEREAFTER WITH OVERNIGHT
RECOVERY REMAINING GOOD. WINDS WILL FAVOR FAMILIAR WARM SEASON
DIURNAL PATTERNS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH UNTIL MIDNIGHT MST TONIGHT AZZ020-021-025-026.

CA...FLASH FLOOD WATCH UNTIL MIDNIGHT PDT TONIGHT CAZ030>033.
&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG
PREVIOUS DISCUSSION...MO
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Jul 30, 3:16 PM PDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
316 PM MST MON JUL 30 2012

AZZ024-311300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
316 PM MST MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON
AND EVENING. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY
TRENDING DOWNWARD BY THE END OF THE WEEK. HOWEVER...STORMS WILL
REMAIN POSSIBLE PRIMARILY OVER HIGH TERRAIN THROUGH THE END OF THE
WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022-023-027-028-311300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
316 PM MST MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON
AND EARLY TONIGHT. SHOWERS AND THUNDESTORMS COULD INCREASE LATE THIS
EVENING...BUT CONFIDENCE IN THIS FORECAST IS RATHER LOW. ANY
THUNDERSTORM THAT FORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORM CHANCES WILL PERSIST THROUGH
TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED FOR THE REMAINDER OF
THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT
LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-021-025-026-CAZ030>033-311300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
316 PM MST MON JUL 30 2012 /316 PM PDT MON JUL 30 2012/

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS AFTERNOON AND
EVENING. STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS A GOOD BET...AS
WELL AS LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...WITH PRIMARILY
DRY WEATHER EXPECTED THROUGH THE END OF THE WEEK. ANY STORMS WILL
HAVE THE CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 30, 1:23 PM PDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
123 PM MST MON JUL 30 2012

CAZ032-302100-
RIVERSIDE CA-
123 PM PDT MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 200 PM PDT

AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND
DESERT CENTER. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476
TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498

AJ
Special weather statement, Jul 30, 1:25 PM PDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
125 PM MST MON JUL 30 2012

CAZ032-302100-
RIVERSIDE CA-
125 PM PDT MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 200 PM PDT

AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND
DESERT CENTER. THESE STORMS WERE NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476
TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498

AJ
Special weather statement, Jul 30, 2:45 PM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST MON JUL 30 2012

CAZ031-033-302230-
IMPERIAL CA-
245 PM PDT MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 330 PM PDT

AT 240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF ALGODONES DUNES.  THIS STORM
WAS NEARLY STATIONARY.

LOCALLY DENSE BLOWING DUST IS POSSIBLE AS WELL AS PERIODS OF HEAVY
RAINFALL. GUSTY WINDS OF 40 TO 45 MPH AND FREQUENT LIGHTNING ARE
ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN IMPERIAL COUNTY...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3279 11480 3280 11504 3303 11501 3301 11481
TIME...MOT...LOC 2143Z 001DEG 1KT 3292 11492

NOLTE
Special weather statement, Jul 30, 4:25 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
425 PM MST MON JUL 30 2012

AZZ020-021-310000-
LA PAZ AZ-
425 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 500 PM MST

AT 424 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF BOUSE...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   PARKER...AND BUCKSKIN MOUNTAIN PARK.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3429 11413 3390 11409 3387 11430 3410 11443
      3414 11435 3414 11433 3418 11428 3418 11425
      3423 11421
TIME...MOT...LOC 2325Z 171DEG 17KT 3398 11421

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:25 PM PDTFlash Flood WatchPSR9 hr
Jul 30, 1:30 PM PDTAreal Flood AdvisoryPSRRiverside2 hr
Jul 30, 2:23 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino52 min
Jul 30, 2:45 PM PDTSpecial Weather StatementPSRImperial45 min
Jul 30, 3:12 PM PDTFlash Flood WarningPSRImperial3 hr
Jul 30, 3:33 PM PDTAreal Flood AdvisoryPSRImperial, Riverside57 min
Jul 30, 4:15 PM PDTAreal Flood AdvisoryPSRImperial24 min
Jul 30, 4:38 PM PDTFlash Flood WarningPSRImperial3 hr

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.